Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 24, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 24, 2021, 6:02 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 6:02 PM EDT (22:02 UTC)
Expired
Jul 24, 2021, 6:30 PM EDT
In force
28 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS82 KMFL 242202
SPSMFL

Special Weather Statement
National Weather Service Miami FL
602 PM EDT Sat Jul 24 2021
 
FLZ067-242230-
Inland Palm Beach County FL-
602 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
630 PM EDT...

* At 601 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Canal Point,
  moving south at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, Canal Point, Okeelanta, Belle Glade Camp, Lion Country
  Safari Park and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2691 8061 2690 8032 2658 8031 2657 8072
TIME...MOT...LOC 2201Z 359DEG 13KT 2679 8049 

$$

SB/SM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:49 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 24, 3:49 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
349 PM EDT Sat Jul 24 2021

...Heavy Rain Expected Through Early Week...

.SHORT TERM (Now through Sunday)...

A surface low pressure system offshore the northern Florida coast
line continues to push abundant moisture towards South Florida. The
low is forecast to drift S/SW over the Florida peninsula the next
day or so. The National Hurricane Center is monitoring the system
for tropical development and is currently giving it a medium chance
of development. Regardless of the low developing, heavy rain will be
around South Florida through the weekend. The other factor in play
is an are of high pressure over the Gulf of Mexico with a building
ridge in the mid to upper levels of the atmosphere. With little to
no flow aloft steering flow will be very weak. The combination of
little steering flow and abundant moisture will lead to flooding
concerns. Scattered to numerous showers for a wet weekend across
South Florida.

As showers and thunderstorms develop, with higher coverage in the
afternoon and evening, they will be moving very slowly with high
rainfall rates. While not everywhere will flood, there will be
localized areas where these storms develop and drop a high amount of
rainfall in a short amount of time. This will lead to localized
flooding concerns across the region particularly in poor drainage
areas and locations that have see high rainfall totals in the
previous days. Therefore, a Flood Watch continues for the urban
areas of South Florida through the weekend into Monday. Other
impacts will include the potential for a strong wet microburst and
frequent cloud to ground lightning.

High temperatures in the afternoon will be in the upper 80s to low
90s.

.LONG TERM (Sunday Night through Saturday)...

As the long term begins we will still be monitoring the
aforementioned surface low just off the Florida coast. At this
point, globals have this system moving into the central or
northern Florida sometime early next week with the GFS being the
fastest. Regardless, most reliable guidance keeps the low rather
weak due to a hostile upper level pattern currently across the
southwest Atlantic. That said, the moisture envelope around this
feature is large and we will continue to mention heavy rainfall
with convection that develops through early to midweek.

A 596dam heat bubble is forecast to build across the Red River
Valley and southern Plains later this week and into the weekend.
As this occurs, troughing over the eastern US states including
Florida will occur. A surface front will again stall similar to
last week. The cooler upper levels and troughing should be enough
to keep rain chances each day, especially with any diurnally driven
convection. Temperatures look typical for this time of year with
the warmest being across the interior and warm/muggy conditions
expected during the overnight.

&&

.AVIATION(18Z TAFS)...

Periods of showers and thunderstorms this afternoon, VCTS with
TEMPOs for MVFR/IFR ceilings and vis with convection over the
terminals this afternoon into the evening. Light wind flow returns
overnight. Southeasterly winds with more showers and storms
tomorrow.

&&

.MARINE...

An area of low pressure located in the Atlantic off of
the northern Florida coast will keep  abundant moisture in place,
and relatively weak winds over the area through the weeekend. There
is the possibility that a northerly swell could move towards the
South Florida Atlantic waters early next week. Scattered to numerous
showers and thunderstorms will occur across the local waters through
early next week. Locally higher winds and seas possible in and near
any showers and storms.

&&

.HYDROLOGY...

With plenty of moisture advection occurring over the region,
precipitable water values are forecast to rise between 2.2 and 2.4
inches through the rest of the weekend. This is near record values
for this time of year. This will allow for heavy rainfall associated
with numerous showers and thunderstorms across the region. At this
time, a general 1 to 3 inches of rain are forecast across the Gulf
coast, with 3 to 5 inches along the east coast. Locally higher
amounts are possible where multiple rounds of showers and
thunderstorms develop. The grounds across South Florida remain
pretty saturated from the rainfall earlier in the week. This could
enhance the flooding potential across the region through the
upcoming weekend especially in the low lying and poor drainage areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  89  78  90 /  50  70  40  70
West Kendall     75  89  77  90 /  50  70  40  70
Opa-Locka        75  89  77  90 /  50  80  40  70
Homestead        75  88  78  89 /  50  60  50  60
Fort Lauderdale  76  89  78  89 /  50  70  40  70
N Ft Lauderdale  76  89  78  88 /  50  70  40  70
Pembroke Pines   75  89  76  88 /  50  80  40  70
West Palm Beach  76  89  77  90 /  40  70  30  70
Boca Raton       76  89  78  90 /  40  70  40  70
Naples           76  90  76  90 /  40  70  50  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
     172-173.

AM...None.
GM...None.
&&

Tonight/Sunday, Hydrology, and Aviation/Marine...Kelly
Sunday Night through Saturday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 24, 4:58 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
458 PM EDT Sat Jul 24 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
458 PM EDT Sat Jul 24 2021

...FLOOD WATCH FOR ALL METRO AREAS OF SOUTH FLORIDA...
...NUMEROUS THUNDERSTORMS EXPECTED FOR MUCH OF SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Numerous showers and thunderstorms are expected this
evening and perhaps overnight across much of South Florida. The
primary impacts will be lightning strikes, gusty winds, and locally
heavy rainfall.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over the low lying and poor drainage
areas. Highest chances of significant flooding will reside over the
coastal metro areas for which a Flood Watch is in effect.

Wind: A few storms could become strong to severe and produce damaging wind
gusts in the 50 to 60 mph range this evening.

Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous showers and thunderstorms are possible each
day with increased potential for flooding across the metro areas of
South Florida on Sunday and Monday. Frequent lightning, heavy
downpours, and gusty winds will be possible with the strongest
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 24, 3:31 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Sat Jul 24 2021

FLZ067-068-168-242015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
331 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 330 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Royal Palm Beach, or near
  Wellington, moving south at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake
  Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal
  Palm Beach, Palm Springs, Lantana, Lake Park, Atlantis, Haverhill,
  Cloud Lake, Loxahatchee NWR, Palm Beach International Airport, Port
  Of Palm Beach and Village Of Golf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2674 8031 2681 8000 2647 7997 2648 8034
TIME...MOT...LOC 1930Z 355DEG 10KT 2669 8022

SPM
Special weather statement, Jul 24, 3:51 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Sat Jul 24 2021

FLZ071-072-172-242030-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
351 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 430
PM EDT...

* At 351 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over St. George, or near Plantation,
  moving south at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Pompano Beach, Davie,
  Plantation, Sunrise, Tamarac, Lauderhill, Oakland Park, North
  Lauderdale, Lauderdale Lakes, Dania Beach, Cooper City, Wilton
  Manors, Lazy Lake, Broadview-Pompano Park, Estates Of Fort
  Lauderdale, Fort Lauderdale - Hollywood International Airport and
  Pine Island Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2622 8029 2621 8013 2599 8006 2602 8036
TIME...MOT...LOC 1951Z 002DEG 10KT 2614 8021

SPM
Special weather statement, Jul 24, 4:30 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
430 PM EDT Sat Jul 24 2021

FLZ067-242115-
Inland Palm Beach County FL-
430 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 515 PM EDT...

* At 430 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Indiantown, moving south at 20
  mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2702 8063 2696 8061 2696 8043 2672 8037
      2669 8067 2701 8066 2702 8064
TIME...MOT...LOC 2030Z 354DEG 16KT 2698 8056

SB
Special weather statement, Jul 24, 5:18 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
518 PM EDT Sat Jul 24 2021

FLZ067-068-242200-
Inland Palm Beach County FL-Metro Palm Beach County FL-
518 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
600 PM EDT...

* At 518 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fremd Village-Padgett Island,
  or 7 miles southeast of Pahokee, moving south at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Wellington, Belle Glade, Pahokee, Canal Point, Royal Palm Beach,
  Loxahatchee NWR, Loxahatchee Groves, Belle Glade Camp, Lion Country
  Safari Park, Fremd Village-Padgett Island and The Acreage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2642 8070 2696 8067 2696 8038 2651 8015
TIME...MOT...LOC 2118Z 353DEG 23KT 2677 8056

SB/SM
Special weather statement, Jul 24, 5:33 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
533 PM EDT Sat Jul 24 2021

FLZ063-242200-
Glades FL-
533 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES COUNTY UNTIL 600
PM EDT...

* At 533 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Brighton Seminole Reservation,
  or 7 miles north of Lakeport, moving south at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Moore Haven, Lakeport, Palmdale and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2711 8096 2680 8104 2692 8138 2703 8129
      2703 8127 2707 8127 2712 8122 2712 8117
      2719 8117
TIME...MOT...LOC 2133Z 020DEG 17KT 2708 8109

SB/SM
Special weather statement, Jul 24, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Sat Jul 24 2021

FLZ067-242230-
Inland Palm Beach County FL-
602 PM EDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
630 PM EDT...

* At 601 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Canal Point,
  moving south at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, Canal Point, Okeelanta, Belle Glade Camp, Lion Country
  Safari Park and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2691 8061 2690 8032 2658 8031 2657 8072
TIME...MOT...LOC 2201Z 359DEG 13KT 2679 8049

SB/SM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:02 PM EDTSpecial Weather StatementMFLHendry43 min
Jul 23, 8:19 PM EDTSpecial Marine WarningMFL56 min
Jul 24, 2:56 AM EDTFlood WatchMFLBroward, Collier, Miami-Dade, Palm Beach65 hr
Jul 24, 4:28 AM EDTSpecial Marine WarningMFL32 min
Jul 24, 12:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 24, 1:01 PM EDTSpecial Weather StatementMFLCollier44 min
Jul 24, 1:02 PM EDTSpecial Marine WarningMFL58 min
Jul 24, 1:55 PM EDTSpecial Marine WarningMFL35 min
Jul 24, 2:23 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 24, 2:26 PM EDTSpecial Weather StatementMFLBroward34 min
Jul 24, 2:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 24, 2:43 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
Jul 24, 2:57 PM EDTSpecial Marine WarningMFL48 min
Jul 24, 3:05 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach115 min
Jul 24, 3:15 PM EDTSpecial Weather StatementMFLBroward30 min
Jul 24, 3:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 24, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Jul 24, 3:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 24, 4:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 24, 4:57 PM EDTSpecial Marine WarningMFL33 min
Jul 24, 5:18 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 24, 5:25 PM EDTSpecial Marine WarningMFL35 min
Jul 24, 5:33 PM EDTSpecial Weather StatementMFLGlades27 min
Jul 24, 6:25 PM EDTSpecial Weather StatementMFLGlades35 min
Jul 24, 7:29 PM EDTSpecial Marine WarningMFL46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.